MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® CUFFED D.I.C.® TRACHEOSTOMY TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® CUFFED D.I.C.® TRACHEOSTOMY TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 503070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One used device was returned for evaluation.Visual inspection of the device found stress marks at the opening of the one-way inflation valve and a crack within the wall of the housing of the valve.Functional testing involved a leak test and found signs of leakage at the crack in the one-way valve.It was suspected the stress was caused by repetitive use and excessive force.Based on the evidence, the root cause was unable to be confirmed.
 
Event or Problem Description
It was reported that a smiths medical device leaked after weeks of use.Due to the incident, an emergency tracheostomy tube change was required and the patient was placed on a ventilator.No injury was reported.The event was considered resolved.

Brand Name
PORTEX® CUFFED D.I.C.® TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7041164
Report Number3012307300-2017-02454
Device Sequence Number1132975
Product Code BTR
UDI-Device Identifier10351688009265
UDI-Public10351688009265
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Catalogue Number503070
Device Lot Number3260388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight78